• Previous Article
    Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $
  • DCDS Home
  • This Issue
  • Next Article
    On the family of non-topological solutions for the elliptic system arising from a product Abelian gauge field theory
June  2020, 40(6): 3305-3325. doi: 10.3934/dcds.2020045

Sectional symmetry of solutions of elliptic systems in cylindrical domains

1. 

Dipartimento di Matematica, Università di Roma, "Tor Vergata" - Via della Ricerca Scientifica 1 - 00133 Roma, Italy

2. 

Dipartimento di Matematica, Università di Roma, "Sapienza" - P.le A. Moro 2 - 00185 Roma, Italy

Received  March 2019 Revised  June 2019 Published  October 2019

Fund Project: The first author acknowledges the MIUR Excellence Department Project awarded to the Department of Mathematics, University of Rome Tor Vergata, CUP E83C18000100006

In this paper we prove a kind of rotational symmetry for solutions of semilinear elliptic systems in some bounded cylindrical domains. The symmetry theorems obtained hold for low-Morse index solutions whenever the nonlinearities satisfy some convexity assumptions. These results extend and improve those obtained in [6,9,16,18].

Citation: Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045
References:
[1]

T. BartschT. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math, 96 (2005), 1-18.  doi: 10.1007/BF02787822.

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and the sliding method, Bol. Soc. Bras. Mat. (N.S.), 22 (1991), 1-37.  doi: 10.1007/BF01244896.

[3]

H. BerestyckiL. Nirenberg and S. R. S. Varadhan, The principal eigenvalue and maximum principle for second order elliptic operators in general domains, Comm.Pure Appl. Math., 47 (1994), 47-92.  doi: 10.1002/cpa.3160470105.

[4]

J. Busca and B. Sirakov, Symmetry results for semilinear elliptic systems in the whole space, Journal Diff. Eq., 163 (2000), 41-56.  doi: 10.1006/jdeq.1999.3701.

[5]

J. Busca and B. Sirakov, Harnack type estimates for nonlinear ellyptic systems and applications, Ann. Inst. H. Poincaré Anal. Non Lin., 21 (2004), 543-590.  doi: 10.1016/j.anihpc.2003.06.001.

[6]

L. Damascelli and F. Pacella, Symmetry results for cooperative elliptic systems via linearization, SIAM J. Math. Anal., 45 (2013), 1003-1026.  doi: 10.1137/110853534.

[7]

L. Damascelli and F. Pacella, Morse index and symmetry for elliptic problems with nonlinear mixed boundary conditions, Proc. Royal S. Edinburgh Sect. A, 149 (2019), 305-324.  doi: 10.1017/prm.2018.29.

[8]

L. Damascelli and F. Pacella, Morse index of solutions of nonlinear elliptic equations and applications, De Gruyter Series in Nonlinear Analysis and Applications 30, De Gruyter, Berlin/Boston, (2019). doi: 10.1515/9783110538243.

[9]

L. DamascelliF. Gladiali and F. Pacella, A symmetry result for semilinear cooperative elliptic systems, Recent trends in nonlinear partial differential equations. II. Stationary problems, Contemp. Math., Amer. Math. Soc. Providence, RI, 595 (2013), 187-204.  doi: 10.1090/conm/595/11802.

[10]

L. DamascelliF. Gladiali and F. Pacella, Symmetry results for cooperative elliptic systems in unbounded domains, Indiana Univ. Math. J., 63 (2014), 615-649.  doi: 10.1512/iumj.2014.63.5255.

[11]

D. G. de Figueiredo, Monotonicity and symmetry of solutions of elliptic systems in general domains, NoDEA Nonlinear Differential Equations Appl., 1 (1994), 119-123.  doi: 10.1007/BF01193947.

[12]

D. G. de Figueiredo, Semilinear elliptic systems: Existence, multiplicity, symmetry of solutions, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 5 (2008), 1-48.  doi: 10.1016/S1874-5733(08)80008-3.

[13]

D. G. de Figueiredo and E. Mitidieri, Maximum principles for linear elliptic systems, Rend. Inst. Mat. Univ. Trieste, 22 (1992), 36-66. 

[14]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.

[15]

F. GladialiF. Pacella and T. Weth, Symmetry and Nonexistence of low Morse index solutions in unbounded domains, J. Math. Pures Appl., 93 (2010), 536-558.  doi: 10.1016/j.matpur.2009.08.003.

[16]

F. Pacella, Symmetry of solutions to semilinear elliptic equations with convex nonlinearities, J. Funct. Anal., 192 (2002), 271-282.  doi: 10.1006/jfan.2001.3901.

[17]

F. Pacella and M. Ramaswamy, Symmetry of solutions of elliptic equations via maximum principle, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 6 (2008), 269-312.  doi: 10.1016/S1874-5733(08)80021-6.

[18]

F. Pacella and T. Weth, Symmetry of solutions to semilinear elliptic equations via Morse index, Proc. Amer. Math., 135 (2007), 1753-1762.  doi: 10.1090/S0002-9939-07-08652-2.

[19]

M. H. Protter and H. F. Weinberger, Maximum Principle in Differential Equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1967.

[20]

B. Sirakov, Some estimates and maximum principles for weakly coupled systems of elliptic PDE, Nonlinear Analysis, 70 (2009), 3039-3046.  doi: 10.1016/j.na.2008.12.026.

[21]

D. Smets and M. Willem, Partial symmetry and asimptotic behaviour for some elliptic variational problem, Calc. Var. Part. Diff. Eq., 18 (2003), 57-75.  doi: 10.1007/s00526-002-0180-y.

[22]

W. C. Troy, Symmetry properties in systems of semilinear elliptic equations, J. Differential Eq., 42 (1981), 400-413.  doi: 10.1016/0022-0396(81)90113-3.

[23]

T. Weth, Symmetry of solutions to variational problems for nonlinear elliptic equations via reflection methods, Jahresber. Dtsch. Math.-Ver., 112 (2010), 119-158.  doi: 10.1365/s13291-010-0005-4.

show all references

References:
[1]

T. BartschT. Weth and M. Willem, Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math, 96 (2005), 1-18.  doi: 10.1007/BF02787822.

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and the sliding method, Bol. Soc. Bras. Mat. (N.S.), 22 (1991), 1-37.  doi: 10.1007/BF01244896.

[3]

H. BerestyckiL. Nirenberg and S. R. S. Varadhan, The principal eigenvalue and maximum principle for second order elliptic operators in general domains, Comm.Pure Appl. Math., 47 (1994), 47-92.  doi: 10.1002/cpa.3160470105.

[4]

J. Busca and B. Sirakov, Symmetry results for semilinear elliptic systems in the whole space, Journal Diff. Eq., 163 (2000), 41-56.  doi: 10.1006/jdeq.1999.3701.

[5]

J. Busca and B. Sirakov, Harnack type estimates for nonlinear ellyptic systems and applications, Ann. Inst. H. Poincaré Anal. Non Lin., 21 (2004), 543-590.  doi: 10.1016/j.anihpc.2003.06.001.

[6]

L. Damascelli and F. Pacella, Symmetry results for cooperative elliptic systems via linearization, SIAM J. Math. Anal., 45 (2013), 1003-1026.  doi: 10.1137/110853534.

[7]

L. Damascelli and F. Pacella, Morse index and symmetry for elliptic problems with nonlinear mixed boundary conditions, Proc. Royal S. Edinburgh Sect. A, 149 (2019), 305-324.  doi: 10.1017/prm.2018.29.

[8]

L. Damascelli and F. Pacella, Morse index of solutions of nonlinear elliptic equations and applications, De Gruyter Series in Nonlinear Analysis and Applications 30, De Gruyter, Berlin/Boston, (2019). doi: 10.1515/9783110538243.

[9]

L. DamascelliF. Gladiali and F. Pacella, A symmetry result for semilinear cooperative elliptic systems, Recent trends in nonlinear partial differential equations. II. Stationary problems, Contemp. Math., Amer. Math. Soc. Providence, RI, 595 (2013), 187-204.  doi: 10.1090/conm/595/11802.

[10]

L. DamascelliF. Gladiali and F. Pacella, Symmetry results for cooperative elliptic systems in unbounded domains, Indiana Univ. Math. J., 63 (2014), 615-649.  doi: 10.1512/iumj.2014.63.5255.

[11]

D. G. de Figueiredo, Monotonicity and symmetry of solutions of elliptic systems in general domains, NoDEA Nonlinear Differential Equations Appl., 1 (1994), 119-123.  doi: 10.1007/BF01193947.

[12]

D. G. de Figueiredo, Semilinear elliptic systems: Existence, multiplicity, symmetry of solutions, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 5 (2008), 1-48.  doi: 10.1016/S1874-5733(08)80008-3.

[13]

D. G. de Figueiredo and E. Mitidieri, Maximum principles for linear elliptic systems, Rend. Inst. Mat. Univ. Trieste, 22 (1992), 36-66. 

[14]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.

[15]

F. GladialiF. Pacella and T. Weth, Symmetry and Nonexistence of low Morse index solutions in unbounded domains, J. Math. Pures Appl., 93 (2010), 536-558.  doi: 10.1016/j.matpur.2009.08.003.

[16]

F. Pacella, Symmetry of solutions to semilinear elliptic equations with convex nonlinearities, J. Funct. Anal., 192 (2002), 271-282.  doi: 10.1006/jfan.2001.3901.

[17]

F. Pacella and M. Ramaswamy, Symmetry of solutions of elliptic equations via maximum principle, Handbook of Differential Equations: Stationary Partial Differential Equations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 6 (2008), 269-312.  doi: 10.1016/S1874-5733(08)80021-6.

[18]

F. Pacella and T. Weth, Symmetry of solutions to semilinear elliptic equations via Morse index, Proc. Amer. Math., 135 (2007), 1753-1762.  doi: 10.1090/S0002-9939-07-08652-2.

[19]

M. H. Protter and H. F. Weinberger, Maximum Principle in Differential Equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1967.

[20]

B. Sirakov, Some estimates and maximum principles for weakly coupled systems of elliptic PDE, Nonlinear Analysis, 70 (2009), 3039-3046.  doi: 10.1016/j.na.2008.12.026.

[21]

D. Smets and M. Willem, Partial symmetry and asimptotic behaviour for some elliptic variational problem, Calc. Var. Part. Diff. Eq., 18 (2003), 57-75.  doi: 10.1007/s00526-002-0180-y.

[22]

W. C. Troy, Symmetry properties in systems of semilinear elliptic equations, J. Differential Eq., 42 (1981), 400-413.  doi: 10.1016/0022-0396(81)90113-3.

[23]

T. Weth, Symmetry of solutions to variational problems for nonlinear elliptic equations via reflection methods, Jahresber. Dtsch. Math.-Ver., 112 (2010), 119-158.  doi: 10.1365/s13291-010-0005-4.

[1]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[2]

Carlo Orrieri. A stochastic maximum principle with dissipativity conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5499-5519. doi: 10.3934/dcds.2015.35.5499

[3]

Philip Korman. Infinitely many solutions and Morse index for non-autonomous elliptic problems. Communications on Pure and Applied Analysis, 2020, 19 (1) : 31-46. doi: 10.3934/cpaa.2020003

[4]

Zongming Guo, Zhongyuan Liu, Juncheng Wei, Feng Zhou. Bifurcations of some elliptic problems with a singular nonlinearity via Morse index. Communications on Pure and Applied Analysis, 2011, 10 (2) : 507-525. doi: 10.3934/cpaa.2011.10.507

[5]

Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations and Control Theory, 2021, 10 (3) : 575-597. doi: 10.3934/eect.2020081

[6]

Kelei Wang. Recent progress on stable and finite Morse index solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 3805-3816. doi: 10.3934/era.2021062

[7]

Torsten Lindström. Discrete models and Fisher's maximum principle in ecology. Conference Publications, 2003, 2003 (Special) : 571-579. doi: 10.3934/proc.2003.2003.571

[8]

Mingshang Hu. Stochastic global maximum principle for optimization with recursive utilities. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 1-. doi: 10.1186/s41546-017-0014-7

[9]

Matteo Negri. Crack propagation by a regularization of the principle of local symmetry. Discrete and Continuous Dynamical Systems - S, 2013, 6 (1) : 147-165. doi: 10.3934/dcdss.2013.6.147

[10]

Linfeng Mei, Zongming Guo. Morse indices and symmetry breaking for the Gelfand equation in expanding annuli. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1509-1523. doi: 10.3934/dcdsb.2017072

[11]

Yunkyong Hyon, Do Young Kwak, Chun Liu. Energetic variational approach in complex fluids: Maximum dissipation principle. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1291-1304. doi: 10.3934/dcds.2010.26.1291

[12]

Chiun-Chuan Chen, Li-Chang Hung, Hsiao-Feng Liu. N-barrier maximum principle for degenerate elliptic systems and its application. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 791-821. doi: 10.3934/dcds.2018034

[13]

Zaidong Zhan, Shuping Chen, Wei Wei. A unified theory of maximum principle for continuous and discrete time optimal control problems. Mathematical Control and Related Fields, 2012, 2 (2) : 195-215. doi: 10.3934/mcrf.2012.2.195

[14]

Tomasz Komorowski, Adam Bobrowski. A quantitative Hopf-type maximum principle for subsolutions of elliptic PDEs. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3495-3502. doi: 10.3934/dcdss.2020248

[15]

Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial and Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067

[16]

Shanjian Tang. A second-order maximum principle for singular optimal stochastic controls. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1581-1599. doi: 10.3934/dcdsb.2010.14.1581

[17]

H. O. Fattorini. The maximum principle for linear infinite dimensional control systems with state constraints. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 77-101. doi: 10.3934/dcds.1995.1.77

[18]

Isabeau Birindelli, Francoise Demengel. Eigenvalue, maximum principle and regularity for fully non linear homogeneous operators. Communications on Pure and Applied Analysis, 2007, 6 (2) : 335-366. doi: 10.3934/cpaa.2007.6.335

[19]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure and Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[20]

Shaolin Ji, Xiaole Xue. A stochastic maximum principle for linear quadratic problem with nonconvex control domain. Mathematical Control and Related Fields, 2019, 9 (3) : 495-507. doi: 10.3934/mcrf.2019022

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (296)
  • HTML views (430)
  • Cited by (0)

Other articles
by authors

[Back to Top]